P. G. Dixon -- Publications


Articles in print:

  1. `Generalized B*-algebras', Proc. London Math. Soc. (3), 21 (1970), 693-715.
  2. `Unbounded operator algebras', ibid., 23 (1971), 53-69.
  3. `An embedding theorem for commutative B_0-algebras', Studia Math., 41 (1972), 163-168.
  4. `Generalized B*-algebras II', J. London Math. Soc. (2), 5 (1972), 159-165.
  5. with D. H. Fremlin `A remark concerning multiplicative functionals on LMC algebras', ibid., 5 (1972), 231-232.
  6. `Approximate identities in normed algebras', Proc. London Math. Soc. (3), 26 (1973), 485-496.
  7. `Semiprime Banach algebras', J. London Math. Soc. (2), 6 (1973), 676-678.
  8. `Locally finite Banach algebras', ibid. , 8 (1974), 325-328.
  9. `Radical Q-algebras', Glasgow Math. J., 17 (1976), 119-126.
  10. `A characterization of closed subalgebras of B(H)', Proc. Edinburgh Math. Soc., 20 (1976-77), 215-217.
  11. `Varieties of Banach algebras', Quart. J. Math. Oxford (2), 27 (1976), 481-487.
  12. `A Jacobson-semisimple Banach algebra with a dense nil subalgebra', Colloq. Math., 37 (1977), 81-82.
  13. `Non-separable Banach algebras whose squares are pathological', J. Functional Analysis, 26 (1977), 190-200.
  14. `Classes of algebraic systems defined by universal Horn sentences', Algebra Universalis, 7 (1977), 315-339.
  15. `The von Neumann inequality for polynomials of degree greater than two', J. London Math. Soc. (2), 14 (1976), 369-375.
  16. `A lower bound for the L^1-norm of certain exponential sums', Mathematika, 24 (1977), 182-188.
  17. `Approximate identities in normed algebras II', J. London Math. Soc. (2), 17 (1978), 141-151.
  18. `Scalar homomorphisms on algebras of infinitely long polynomials with an application to automatic continuity theory', J. London Math. Soc. (2), 19 (1979), 488-496.
  19. `Spectra of approximate identities in Banach algebras', Math. Proc. Cambridge Philos. Soc., 86 (1979), 271-278.
  20. `Automatic continuity of positive functionals on topological involution algebras', Bull. Austral. Math. Soc., 23 (1981), 265-281.
  21. `An example for factorization theory in Banach algebras', Proc. Amer. Math. Soc., 86 (1982), 65-66.
  22. `On the intersection of the principal ideals generated by powers in a Banach Algebra', Radical Banach algebras and automatic continuity (Long Beach, Calif., 1981), 340-341, Lecture Notes in Math., 975 , (Springer, Berlin-New York, 1983).
  23. with S. W. Drury , `Unitary dilations, polynomial identities and the von Neumann inequality', Math. Proc. Camb. Philos. Soc., 99 (1986), 115-122.
  24. with J. Esterle , `Michael's problem and the Poincaré-Fatou-Bieberbach phenomenon', Bull. Amer. Math. Soc., 15 (1986), 127-187.   (Here are the slides for a talk I gave on Holomorphic Dynamics and the Poincaré-Fatou-Bieberbach phenomenon.)
  25. `Left approximate identities in algebras of compact operators on Banach spaces', Proc. Roy. Soc. Edin. A, 104 (1986), 169-175.
  26. `Spectra of left approximate identities in Banach algebras', Bull. London Math. Soc., 19 (1987), 169-173.
  27. `Generalized open mapping theorems for bilinear maps, with an application to operator algebras', Proc. Amer. Math. Soc., 104 (1988), 106-110.
  28. `Factorization and unbounded approximate identities in Banach algebras', Math. Proc. Camb. Philos. Soc., 107 (1990), 557-571.
  29. `Topologically nilpotent Banach algebras and factorization', Proc. Roy. Soc. Edin. A, 119 (1991), 329-341.
  30. `Unbounded approximate identities in normed algebras' Glasgow Math. J., 34 (1992), 189-192.
  31. with G. A. Willis , `Approximate identities in extensions of topologically nilpotent Banach algebras' , Proc. Roy. Soc. Edin. A, 122 (1992), 45-52.
  32. with V. Müller , `A note on topologically nilpotent Banach algebras' Studia Math., 102 (1992), 269-275.
  33. `Banach algebras satisfying the non-unital von Neumann inequality' Bull. London Math. Soc., 27 (1995), 359-362.
  34. `Topologically irreducible representations and radicals in Banach algebras' Proc. London Math. Soc. (3), 74 (1997), 174-200.
  35. `Non-closed sums of closed ideals in Banach algebras'. Proc. Amer. Math. Soc., 128 (2000), 3647-3654.
  36. `Graded Banach algebras associated with varieties of Banach algebras'. Math. Proc. Cambridge Philos. Soc., 135 (2003), 469-479.

 


Peter Dixon's home page

Dept. of  Pure Maths

School of Mathematics and Statistics (SoMaS)